Doctor insights on:
Side Effects Of Vitamin D 50000 Iu
My vitamin D level was at 12 and so I was placed on D3 50, 000 for 8 weeks. If my level isn't up now should I do another 8 weeks or try something else?
Depends: This depends on your lab results. I recommend that D3 levels be maintained in the 60-70 ng/dl range. Usual dose to be in that range is 5-7, 000 IU per day. If you are taking 50, 000 units per week, please be sure to take it with a meal. ...Read more
Several: Too much vitamin d can be bad for you and can cause serious problems. Side effects may include high calcium levels, elevated kidney function, nausea, vomiting, decreased appetite, weakness, and increased urination. Total intake from all sources, food and supplements should remain less than 4000u to decrease risk of adverse events, although they can happen at any dosage. ...Read more
My dr prescribed 50, 000 iu of vitamin d (13.2 was my level) to take weekly is this a normal dose and what side effects should I be worried about?
Stop D2, Take D3:
The 50, 000 iu form of D is vitamin D2.Research shows D2 increases mortality by 2% whereas Vit D3 reduces mortality by 6%.I advise stop dangerous D2 and take D3- most adults need 5-8, 000 iu/day to achieve optimal levels-best to take with vits A/K. See http://tinyurl. Com/6qgpd24
and http://tinyurl. Com/2chkcer
I'd hope any Dr. Who knew this would not prescribe D2 so please share this with your Dr. ...Read more
I have very low vitamin d, i'll use vit D3 50, 000 iu (pharmacist recommends 1 tablet weekly for 8 weeks then 1 monthly). Any side effects, warnings?
Sounds good: Your doc and pharmacist are up to date on the latest dosage for vitamin d. What they recommend is what is used today. No side effects but get a follow up d level by your doc when you see him/her again. ...Read more
Relatively few: Vitamin d is an essential material for our body. If you are vitamin d deficient, there should be no side effect to taking vitamin d, although I have heard of patients getting constipated from the calcium supplementation that goes along with it. If you take very high levels of vitamin d (>20, 000 units per day), you can develop hyper calcemia which has a number of consequences. Consult a doctor. ...Read more
Excess Vitamin D: Check out http://www. Mayoclinic. Org/healthy-living/nutrition-and-healthy-eating/expert-answers/vitamin-d-toxicity/faq-20058108 for signs & symptoms of excess vitamin D, a rare condition also known as hypervitaminosis D eg poor appetite, nausea & vomiting, weakness, frequent urination and kidney problems. This is usually from excess supplementation, not via food or sun exposure. ...Read more
Loss of money: Except in extreme gut problems oral otc or even dr. Prescribed 50, 000 i.U. Capsules are adequate to reverse vit. D deficiency. ...Read more
Vitamin D: Why do you need vitamin D injections? Vitamin D tablets are available over the counter at limited cost and I would recommend 1000 or 2000 mg tablets. There are some medical conditions associated with very low levels of vitamin D and you will need much larger doses but, here too, you should not need injections. If you or your doctor have insisted on injections could you please let me know why. ...Read more
Too much vit d: Yes there are side effects from too much vitamin d, which would be at a toxic level. The test would be at 100 or more to indicate toxicity. However most people do not get enough vit d., and are not toxic. ...Read more
Vitamin D: Your question is unclear. I've never heard of arkitrol, and I can't find a medical definition on line. If you are asking about vitamin d toxicity, you need to take a lot: as much as one million units in one dose or 50, 000 units a day for months! And I recommend taking vitamin d orally. ...Read more
Symptoms?: Iron deficiency fatigue. D deficiency body aches. Symptoms are due to the effects of illness, side-effects from medications. Both labs are signs of disease and you must find the cause. If you are a vegetarian, give it up now or at least start supplementing with a serious vitamin-mineral tablet. Your physician will also check you for blood loss (even at your age, gut cancer is a real risk). ...Read more
Probable: Vitamin D toxicity leading to hypertension, kidney stones etc had been well documented. The toxic dose of vitamin D3 is less understood but one suspects that with extremely high level, one may end up with toxicities. The best way to tell is by measuring your blood vitamin D3 level to assess your need. The upper limit should not exceed 100 ng. ...Read more
I know that vitamin d is not a vitamin, but a secosteroid, what are the side effects of using this?
Not exactly.: Vitamin d actually has a dual identity; as a vitamin it helps regulate calcium metabolism, bone growth and mineralization. Structurally it is a secosteroid, which means it is metabolized to calcitriol, which in turn helps regulate a large number of genes, many of which are responsible for bodily repair and maintenance. A secosteroid is not a steroid, and does not produce steroid-like side effects. ...Read more
I am going through tests for possible ms. I am supposed to take 5, 000 mg of vitamin d. Is this harmful or are there side effects?
Vit D & MS:
This is a high dose of vitamin D, but it is not likely you will feel any side effects. Some people take this dose or more every day. Excessive vitamin D may cause a change in your taste, nausea and vomiting, or changes in mood or thinking. These are rare.
Good luck with your tests. May they yield encouraging results! ...Read more
If after a vitamin d deficiency I take injections that boost my levels to an overload (from 4 to around 100) are there any side effects?
I have vitamin D deficiency at 4.9ng. I have been advised vit D3 injections 6lakh units. Is it safe? What are the possible side effects?
Why not oral?: Hi. Do you have intestinal malabsorption? I can't see any reason to inject vitamin D unless you don't absorb well from your intestines. Oral vitamin D is cheaper and easier, and very effective when no malabsorption issues are present. Assuming normal GI function, oral vitamin D should be taken with a fat-containing meal; it's a fat-soluble vitamin and absorbs better that way. Good luck! ...Read more
If an athlete took betamethasone as a doping drug, would one of the unexpected side effects be depletion of vitamin d?
Betamethasone: Is a synthetic adrenal steroid. It would not be a useful doping agent and could potentially have serious side effects particularly on your already compromised back. Don't even think about it. Vitamin d would be the least of your problems. ...Read more
I've been diagnosed with vitamin d deficiency is it serious! My gp prescribed me with fultium-d3 what are the side effects?
I have 3.75 ng/ml Vitamin D in test result. Doctor gave Vitamin D 6L injection for every week 1 for 1 month. I have taken one today. Any side effects?
Vit D level of 3.75: Ng/ml IS low...normal here in the US is 20 to 50 ng/ml. The problem here is I can't be sure what the dose your doctor gave you by injection is. 6L (? liters) can not be correct I don't think. The most typical dose given here in the US by injection is 300, 000 IU (international units), and it is typically given every 3-6 months. Side effect: constipation. Find out why your vit D is so low! ...Read more
I was put on vitamin d 2000 our a day are there any side effects of this vitamin? And can I take it with my clonazepam inderal remeron and aciphex (rabeprazole)?
Vitamin D: Vitamin d at 2000 iu per day is perfectly safe, and would not generate side effects. It does not conflict with your other medications. ...Read more
Am I taking too much? I take vitamin D3 2000iu and also one a day men's which has additional 700iu. Could there be any side effects?
The blood level: Should be between 60 and 80 and sunshine is the best source since it causes the skin to make vitamin d. ...Read more
I've heard a lot about the benefits of vitamin D3. What is a safe amount to take in supplement form? Are there any side effects/risks of taking it?
5-10, 000 iu/day:
There are many proven benefits of Vitamin D3. While the RDA is only 600-800 iu/day, many experts recommend 5-10, 000 iu/day to achieve optimal serum levels of 50-100. The only hazard is from taking too much, but one has to take at least 40.000 iu/day for months to get toxic. It's wise to take some Vit K2 with it.
See http://tinyurl. Com/2chkcer
and http://tinyurl. Com/4rqhnn4 ...Read more
Hello. :) I have vitamin d deficiency and have been prescribed vit d 50000iu every 3 weeks, but I've been having migraines and fatigue. Side effects?
See below: This is not a common symptom of vitamin d. I would stop the vitamin d and see if the symptoms go away. If they don't then seek care for those symptoms from your primary care doctor. ...Read more
Is taking 50, 000 ui Vitamin D twice a day for one month, safe? My doctor told me to do this. Side question (is it alright to take it while on SSRI?)
That's a HUGE dose: People usually take 400, 800, 1000, or 2000 units of vitamin D each day. For people who have very low levels of vitamin D, they can take 50, 000 units once a week for some weeks (to store up a bunch of vitamin D in their bodies) and then switch back to perhaps 2000 units each day. Haven't heard of people using the 50, 000 unit tablets more than once a week. ...Read more